Anhedonia POLL

amosmylove

Explorer
Joined
Mar 19, 2026
Messages
242
Reaction score
302
Location
Nashville, TN
For me, anhedonia has been the single worst side effect overall. Looking back, it only became noticeable once I reached 7.5mg tirz and added 1mg reta around the midpoint of my journey. The reta didn't pan out due to allodynia, but I then increased my tirz to 10mg, and the depression stayed put. I didn't even recognize I was depressed, because it was such a flat kind of depression. In the past, my depression tended to be triggered by something and was more volatile, so I always knew exactly what it was. The slow, creeping deadness of anhedonia was genuinely debilitating, and it took my mom, my husband and a friend pointing it out before I saw how bad it had gotten. After dropping to 5mg tirz for maintenance and making myself take my adhd and antidepressant med every day, I've noticed a big improvement.

I'm wondering whether people who had any degree of anhedonia/depression while using a glp were predisposed to it, or whether it's completely random who it hits and whether it hits at all. For instance, I have a history of depression and severe adhd, which disrupts dopamine, seratonin and norepinephrine production/reuptake, so I've always been a prime candidate, so to speak.

If you've had anhedonia on a glp1, which compound were you on? Did it appear at a particular higher dose? Did it lead you to titrate down or look for a different product? Are you simply pushing through? Do you have a history of mental health struggles or neurodivergency?

If you've managed to overcome it, please comment and share what helped you!

Choose as many responses as apply.
 
I'm still not the ideal person to answer this, since I only began using GLPs a few weeks ago. That's also why I haven't voted yet — I don't have enough experience to make a real judgment.

From my own experience, my libido has dropped, and for me it's usually VERY high.

I wouldn't label it anhedonia, though some things do feel "flatter". It isn't really that pronounced. Sex is the area where I've noticed it most.

My brain is very very dopamine driven, so it's not the worst of side effects. Maybe even a good one for me.

But I'm still only a few weeks in, so take this with a pinch of salt.

Hope you can manage those side effects and find a balance where you can enjoy the different aspects of life while you continue your weight-loss journey.

Best wishes!
 
While I was on Reta, anhedonia hit me hard, and it kept getting worse each time I increased my dose, up to a maximum of 4.5mg/week.

These days I'm on 2mg tirz/week for maintenance, and the anhedonia is gone — honestly, I feel great.
 
Not Dx, though most people are fairly convinced. I have no prior record of clinical mental health problems.

I've run various stacks mixing Sema, Tirz, Reta, and Elora... and anhedonia hasn't been a problem for me. I did pull off cutting something out for a long stretch, and especially a good stretch about 7 months back that worried me. That likely ties to seeking less dopamine.

My outlook has shifted quite a bit, I've noticed, but the changes don't bother me and so far I don't see them as a problem.
 
It showed up once I introduced Reta into my protocol. At 12.5mg of Tirz I'd been problem-free — actually buzzing with energy, and honestly happier and more driven than I'd felt in years. But I was stuck on a plateau, so I brought Reta in. Almost right away I felt nothing: no emotions, no thoughts, no energy, no wish to leave my bed. That month of changes was REALLY rough on my wife and me. I stuck with it and kept telling her I was convinced the stack was still what I needed. Over those 4 weeks I titrated Reta up to 4mg and Tirz down to 7.5mg. Now I'm far happier, dropping weight once more, and back to feeling like myself — with the Anhedonia gone.
 
With Tirz, I first noticed it at roughly the 5mg mark. To be fair, perimenopause is also a factor for me right now, so hormones may be playing a part too. As my body has adjusted to Triz, I feel it has eased considerably.
 
Back
Top